MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3021
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a complaint involving 2 oscor 23fr introducers while attempting to pass the impella rp through the first introducer, the device kinked which prevented the impella from advancing.The introducer was removed and replaced with another oscor 23fr introducer, however, this device kinked in two locations and could not advance the rp through the end of the introducer, past the device's outflow cage.Upon removal of the rp device, the teardrop detached from the impella and required a surgical snare for removal.The patient was in stable condition, therefore, the physician planned to rest the patient and potentially try again with a new device in the morning.Affected lots reported: c1-14501 & cr-02070.Reference mdr 1035166-2021-00098 for lot number cr-02070.
 
Additional Manufacturer Narrative
The device was used in treatment.Two abiomed 23f introducer sheaths were returned from the customer along with various sized dilators.There were no other accessories.Blood was found on all components.The introducer sheaths were from two different lots, but they were received back from the customer in the same bag.Since they are the same model number, it is not possible to differentiate one lot from the other, so they were referred as sheath 1 and sheath 2.Upon evaluation of sheath #1, it was found that there was a kink in the sheath tube at approximately 13cm from the distal tip.Also, the hemostatic valve was torn and the distal tip looked normal.Upon evaluation of sheath #2, it was found that there were 2 kinks in the sheath tube at approximately 12cm from the distal tip and 6cm from the distal tip.The hemostatic valve was heavily damaged, had a hole in it and was starting to dislodge from the hub.Also, the circumference around the distal tip edge is damaged.According to the event description summary, the physician could not pass two devices through both sheaths without them kinking.Per drawing the id of the sheath should be.306" ±.001".The sheath was measured with a pin gauge and was within manufacturing specifications at.305".Other devices used in the procedure with oscor sheath were not returned to oscor so a fit check could be performed.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure (abiomed introducer sheath in-process and final inspection).Measure dimensions: measure tip i.D.Of sheath using appropriate pin gauges to be in range of 0.305" - 0.307" for 23f.Visual inspection: using 10x magnification, verify the tip is round, no flash protruding greater than 0.4 mm (0.016") and no flash with width (around circumference) greater than 0.7 mm (0.028"), no splitting, cracks or other damages.This is performed by qa on the first 5 consecutive properly tipped parts.Per visual inspection, with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.This is performed by qa on 100% of the sheaths.Per ifu never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.When assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.

Brand Name
INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key12423768
Report Number1035166-2021-00096
Device Sequence Number19928021
Product Code DYB
UDI-Device Identifier00813502010558
UDI-Public00813502010558
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Model Number0052-3021
Device Catalogue Number0052-3021
Device Lot NumberC1-14501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2021
Initial Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1